Skip to main content
×
Home
    • Aa
    • Aa

Coordinatisation and canonical bases in simple theories

  • Bradd Hart (a1), Byunghan Kim (a2) and Anand Pillay (a3)
Abstract

In this paper we discuss several generalization of theorems from stability theory to simple theories. Cherlin and Hrushovski, in [2] develop a substitute for canonical bases in finite rank, ω-categorical supersimple theories. Motivated by methods there, we prove the existence of canonical bases (in a suitable sense) for types in any simple theory. This is done in Section 2. In general these canonical bases will (as far as we know) exist only as “hyperimaginaries”, namely objects of the form a/E where a is a possibly infinite tuple and E a type-definable equivalence relation. (In the supersimple, ω-categorical case, these reduce to ordinary imaginaries.) So in Section 1 we develop the general theory of hyperimaginaries and show how first order model theory (including the theory of forking) generalises to hyperimaginaries. We go on, in Section 3 to show the existence and ubiquity of regular types in supersimple theories, ω-categorical simple structures and modularity is discussed in Section 4. It is also shown here how the general machinery of simplicity simplifies some of the general theory of smoothly approximable (or Lie-coordinatizable) structures from [2].

Throughout this paper we will work in a large, saturated model M of a complete theory T. All types, sets and sequences will have size smaller than the size of M. We will assume that the reader is familiar with the basics of forking in simple theories as laid out in [4] and [6]. For basic stability-theoretic results concerning regular types, orthogonality etc., see [1] or [9].

Copyright
References
Hide All
[1]Buechler S., Essential stability theory, Perspectives in Mathematical Logic, Springer-Verlag, 1996.
[2]Cherlin G. and Hrushovski E., Notes on smoothly approximable structures, unpublished manuscript, 1990.
[3]Kim B., A note on Lascar strong types in simple theories, preprint.
[4]Kim B., Forking in simple theories, Proceedings of the London Mathematical Society (1996), to appear.
[5]Kim B., Simple first order theories, Ph.D. thesis, Notre Dame University, 1996.
[6]Kim B. and Pillay A., Simple theories, Annals of Pure and Applied Logic (1996), to appear.
[7]Lubell A., Forking in simple theories and global interactions with regular types, Ph.D. thesis, University of Maryland, 1997.
[8]Makkai M., A survey of basic stability theory with emphasis on regularity and orthogonality, Israel Journal of Mathematics, vol. 49 (1984), pp. 181238.
[9]Pillay A., Geometric stability theory, Oxford University Press, 1996.
[10]Shelah S., Simple unstable theories, Annals of Mathematical Logic, vol. 19 (1980), pp. 177203.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 4 *
Loading metrics...

Abstract views

Total abstract views: 67 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 24th October 2017. This data will be updated every 24 hours.